8 doctors weighed in:

Could zocor (simvastatin) cause night leg cramps?

8 doctors weighed in
Dr. Liviu Klein
Internal Medicine - Cardiology
4 doctors agree

In brief: Maybe

All statins including zocor (simvastatin) can cause muscle pains, usually proximal muscles such as thighs or arms, and usually bilaterally.
If you have this, check your ck blood test with your primary care doctor to rule out a more serious complication and try to stop it to see if the symptoms disappear - they always do in case of statin associated muscle pain within 1-2 weeks of stopping the medication.

In brief: Maybe

All statins including zocor (simvastatin) can cause muscle pains, usually proximal muscles such as thighs or arms, and usually bilaterally.
If you have this, check your ck blood test with your primary care doctor to rule out a more serious complication and try to stop it to see if the symptoms disappear - they always do in case of statin associated muscle pain within 1-2 weeks of stopping the medication.
Dr. Liviu Klein
Dr. Liviu Klein
Thank
Dr. Douglas Fronzaglia
Internal Medicine - Geriatrics
3 doctors agree

In brief: Possibly

All statin-type medications, of which zocor (simvastatin) is included, can cause muscle breakdown resulting in muscle pain ranging from mild fatigue to severe pain and weakness.
It would be unusual for zocor (simvastatin) to cause pain limited to nighttime only.

In brief: Possibly

All statin-type medications, of which zocor (simvastatin) is included, can cause muscle breakdown resulting in muscle pain ranging from mild fatigue to severe pain and weakness.
It would be unusual for zocor (simvastatin) to cause pain limited to nighttime only.
Dr. Douglas Fronzaglia
Dr. Douglas Fronzaglia
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors